I received a call from my cardiologists office a couple of weeks ago saying that I needed to half my dose of amiodarone because my liver enzymes have continued to increase everytime they check my blood. Since I reduced my amiodarone I feel like I have been having almost constant palpatations. My rate has sometimes been up around 300bpm. Incidentally, the reason I am on the amiodarone is for a rapid atrial fibrillation. I have not yet seen my cardiologist about this, but I do happen to have an appointment coming up soon.
1) Is it okay to wait for the appointment to let him know about this, or should I call sooner?
2) I thought that amiodarone took a while to get out of your system. Is it possible that my heart is already reacting to the dose reduction, or is it more likely it is a coincidence?
3) Do you think that when my doctor discovers the arrythmias getting worse again (when he interrogates my pacemaker, he can see how many episodes I've had), that he will increase my dose back up again. Is the elevated liver enzymes that big a deal?
Thankyou so much for all of your help. It is much appreciated.
1. It is always better to call. If it is something that your doctor feels comfortable waiting until your appointment he/she can let you know over the phone.
2. Yes, amiodarone stays in the system for about a month. It's hard to say if the reduced dose is related or not. A blood level may help sort that out.
3. This is a clinical judgement question. It would depend on how high the enzymes are going, what other medications have been tried, what symptoms you are having and what your preferences are. It's best to let him look at all the data and give you his best advice on what the next step should be.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.